Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 6, 2011, 3:59 AM CDT for 8 counties in Texas. It took effect at Apr 6, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 3:59 AM CDT (08:59 UTC)
- In effect from
- Apr 6, 2011, 11:00 AM CDT
- Expired
- Apr 6, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4323 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WWUS84 KSJT 060859 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 359 AM CDT WED APR 6 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS BIG COUNTRY WEDNESDAY... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR AREAS GENERALLY WEST OF A LINE FROM CROSS PLAINS...TO OZONA... .SOUTHWEST WINDS WILL INCREASE ONCE AGAIN ON WEDNESDAY WITH THE STRONGEST WINDS EXPECTED ACROSS THE BIG COUNTRY. RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT DURING THE AFTERNOON HOURS. THE COMBINATION OF THESE FACTORS...IN ADDITION TO VERY DRY VEGETATION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE BIG COUNTRY. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON FOR AREAS GENERALLY WEST OF A CROSS PLAINS TO OZONA LINE. TXZ064>066-062200- /O.CAN.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/ /O.NEW.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/ STERLING-COKE-RUNNELS- 359 AM CDT WED APR 6 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...STERLING...COKE...RUNNELS. * WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 8 TO 13 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ049-054-098-099-113-114-127-128-062200- /O.UPG.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/ /O.NEW.KSJT.FW.W.0010.110406T1600Z-110407T0100Z/ /O.NEW.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 359 AM CDT WED APR 6 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 8 TO 13 PERCENT. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ071>073-076-062200- /O.NEW.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/ IRION-TOM GREEN-CONCHO-CROCKETT- 359 AM CDT WED APR 6 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY AND CROCKETT COUNTY... * AFFECTED AREA: IN TEXAS...IRION...TOM GREEN...CONCHO... CROCKETT. * WIND: WEST TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: EARLY AFTERNOON THROUGH EVENING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
673 WWUS84 KSJT 062052 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 352 PM CDT WED APR 6 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS BIG COUNTRY THIS AFTERNOON AND EARLY EVENING... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR AREAS GENERALLY WEST OF A LINE FROM CROSS PLAINS...TO OZONA... .GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING HOURS WITH THE STRONGEST WINDS EXPECTED ACROSS THE BIG COUNTRY. RELATIVE HUMIDITIES WILL AVERAGE BETWEEN 10 TO 15 PERCENT. THE COMBINATION OF THESE FACTORS...IN ADDITION TO VERY DRY VEGETATION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS CONTINUING ACROSS THE BIG COUNTRY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY FOR AREAS GENERALLY WEST OF A CROSS PLAINS TO OZONA LINE. TXZ049-054-098-099-113-114-127-128-070500- /O.CON.KSJT.FW.W.0010.000000T0000Z-110407T0100Z/ /O.CON.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 352 PM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 8 TO 13 PERCENT. * TIMING: THIS AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ064>066-071>073-076-070500- /O.CON.KSJT.FW.A.0010.110407T1800Z-110408T0100Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT- 352 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...STERLING...COKE...RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT * WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 8 TO 13 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:38 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 6, 3:38 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 338 AM CDT WED APR 6 2011 .SHORT TERM... A VERY WARM DAY IS IN STORE FOR THE AREA THIS AFTERNOON. NEAR RECORD HEAT IS EXPECTED AT ABILENE...AND TO A LESSER EXTENT AT SAN ANGELO. THE RECORD HIGHS FOR TODAY ARE 96 AT ABILENE...AND 100 AT SAN ANGELO. WITH A FORECAST HIGH OF 94 AT ABILENE...MATCHING OR BREAKING THAT RECORD ISN/T OUT OF THE QUESTION. AT SAN ANGELO...WE DO NOT EXPECT TO BREAK 100 DEGREES...BUT WE WILL LIKELY BE IN THE MID TO UPPER 90S. SOUTHERLY WINDS WILL REMAIN BREEZY TODAY ACROSS MOST OF THE AREA AS A STRONG SFC PRESSURE GRADIENT IS MAINTAINED BY A SURFACE LOW/TROUGH LAYING ACROSS THE TEXAS PANHANDLE NORTHEAST INTO SOUTHERN KANSAS... COMBINING WITH AN EXITING AREA OF HIGH PRESSURE IN THE SOUTHERN U.S. AS THE HIGH MOVES FARTHER AWAY FROM THE AREA...WINDS WILL GRADUALLY DECREASE TOWARDS THE EVENING HOURS. AS THE SURFACE TROUGH REMAINS INTACT IN SOUTHWESTERN OKLAHOMA AND NORTHWEST TEXAS TONIGHT...WINDS WILL REMAIN BREEZY AT 10 TO 15 KNOTS THROUGH MOST OF THE OVERNIGHT HOURS. WE WILL SEE ANOTHER WARM NIGHT WITH LOWS ONLY DROPPING INTO THE LOWER TO MID 60S. NO PRECIPITATION IS EXPECTED OVER THE NEXT 24 HOURS. A RED FLAG WARNING IS IN EFFECT FOR THE BIG COUNTRY TODAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...AND A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS GENERALLY WEST OF A CROSS PLAINS TO OZONA LINE FOR THURSDAY. MORE DETAILS CAN BE FOUND IN THE FIRE WEATHER DISCUSSION BELOW. .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE BIG COUNTRY. A SFC HIGH IS CENTERED IN THE NORTHERN GULF OF MEXICO NEAR THE LOUISIANA COAST AT THIS HOUR...AND THE COMBINATION OF THIS SFC RIDGING AND THE SURFACE TROUGH TO OUR NORTH IS HELPING TO MAINTAIN A STRONG SFC PRESSURE GRADIENT AND WINDY CONDITIONS THIS MORNING. HOWEVER...THE SFC RIDGE WILL MOVE FARTHER EAST DURING THE DAY TODAY...WHICH SHOULD HELP TO RELAX THE PRESSURE GRADIENT SOMEWHAT FOR OUR AREA TODAY...AND ARGUING FOR LIGHTER WIND SPEEDS ACROSS AREA SOUTH OF THE BIG COUNTRY. STILL THINK THAT WE WILL SEE ELEVATED CONDITIONS FOR AREAS SOUTH OF THE BIG COUNTRY...BUT NOT EXPECTING TO SEE PERSISTENT RED FLAG CONDITIONS AT THIS TIME. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN THURSDAY AFTERNOON. WINDS OVER 20 MPH AT 20 FEET ALONG WITH RELATIVE HUMIDITY OF LESS THAN 20 PERCENT WILL BE POSSIBLE AGAIN ON THURSDAY OVER THE BIG COUNTRY...CONCHO VALLEY...AND CROCKETT COUNTY. 850MB THROUGH 500MB HEIGHTS AND WINDS WILL LINE UP WELL OUT OF THE WEST/SOUTHWEST BY THE AFTERNOON HOURS...AND WARM TEMPERATURES WILL ALLOW THE SURFACE TO MIX TO 700MB OR SO...BRINGING THESE STRONGER WINDS TO THE SURFACE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS GENERALLY WEST OF A CROSS PLAINS TO OZONA LINE. THIS AREA MAY BE ALTERED BETWEEN NOW AND THURSDAY. TEMPERATURES WILL AGAIN SOAR INTO THE UPPER 80S AND LOWER 90S THURSDAY...ALLOWING RELATIVE HUMIDITIES IN THESE AREAS TO DROP TO 10 TO 20 PERCENT. WE WILL CONTINUE TO SEE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THROUGHOUT THE NEXT WEEK AS WE REMAIN IN AN ACTIVE AND PROGRESSIVE WEATHER PATTERN. && 20 .LONG TERM... LITTLE CHANGE TO PREVIOUS FORECAST WITH DRY AND UNSEASONABLY WARM WEATHER THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. AFTERNOON HIGHS WILL BE IN THE UPPER 80S TO THE LOWER 90S WITH MORNING LOWS IN THE UPPER 50S TO THE LOWER 60S. A PACIFIC COLD FRONT IS STILL EXPECTED TO MOVE EAST THROUGH THE AREA ON SUNDAY WITH POST-FRONTAL COOLING BRINGING TEMPERATURES CLOSER TO SEASONAL NORMS. AN UPPER LEVEL SYSTEM CENTERED OVER SOUTHERN CALIFORNIA LATE FRIDAY WILL OPEN INTO A TROUGH WHOSE AXIS WILL HAVE MOVED EAST OVER NEW MEXICO BY LATE SATURDAY. THE UPPER LEVEL SYSTEM IS STILL FORECASTED TO MOVE EAST OVER THE PANHANDLE SATURDAY NIGHT PUSHING A PACIFIC FRONT/DRYLINE THROUGH THE FORECAST AREA. THE BEST LOW LEVEL MOISTURE WILL REMAIN OVER THE EASTERN HALF OF THE CWA WHERE A LINE OF CONVECTION IS STILL EXPECTED TO DEVELOP ALONG THE EASTWARD MOVING FRONTAL BOUNDARY OVERNIGHT SATURDAY...AIDED BY A DEVELOPING 60+KT LLJ AND 0-6KM BULK SHEAR MAGNITUDES APPROACHING 90KTS. THE LINE OF CONVECTIVE ACTIVITY SHOULD EXIT OUR EASTERN COUNTIES BY EARLY SUNDAY. GIVEN MODEL CONSISTENCY...HAVE RAISED THE POPS SLIGHTLY WITH THE EASTERN HALF OF THE CWA REMAINING THE MOST FAVORED LOCATION FOR ASSOCIATED CONVECTIVE ACTIVITY AS THE DRYLINE MOVES EAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 94 62 91 58 89 / 0 0 10 10 10 SAN ANGELO 95 63 93 58 93 / 0 0 0 10 10 JUNCTION 89 67 93 66 92 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL... JONES...NOLAN...SHACKELFORD...TAYLOR...THROCKMORTON. && 15
Hazardous weather outlook, Apr 5, 7:58 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 758 PM CDT TUE APR 5 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-070100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 758 PM CDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED THIS EVENING ACROSS WEST CENTRAL TEXAS. RELATIVE HUMIDITIES WILL REMAIN BELOW 25 PERCENT FOR THE NEXT SEVERAL HOURS WITH SOUTH WINDS NEAR 15 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY THROUGH THE UPCOMING WEEKEND DUE TO LOW RELATIVE HUMIDITY VALUES... GUSTY WINDS...WELL ABOVE NORMAL TEMPERATURES...AND VERY DRY VEGETATION. A FIRE WEATHER WATCH IS IN EFFECT FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:59 AM CDT | Fire Weather Watch | SJT | Callahan, Coke, Concho, Crockett, Fisher, Haskell and 9 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.